Alert archive / New Mexico / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 13, NWS El Paso, TX
NWS El Paso, TX issued this severe thunderstorm warning at Apr 23, 2019, 7:19 PM MDT for Doña Ana County, New Mexico. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 23, 2019, 7:19 PM MDT (01:19 UTC)
- Expired
- Apr 23, 2019, 8:00 PM MDT
- In force
- 41 min
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Doña Ana County, NM
The radar
The El Paso radar (KEPZ), 46 km from the middle of the area, began a volume at 01:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 1.3 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 154 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 2829 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
221
WUUS54 KEPZ 240119
SVREPZ
NMC013-240200-
/O.NEW.KEPZ.SV.W.0013.190424T0119Z-190424T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service El Paso TX
719 PM MDT TUE APR 23 2019
The National Weather Service in El Paso has issued a
* Severe Thunderstorm Warning for...
Southwestern Dona Ana County in south central New Mexico...
* Until 800 PM MDT.
* At 715 PM MDT, a severe thunderstorm was located 16 miles south of
Afton, moving northeast at 55 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Mount Riley and Highway 9.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3201 10727 3202 10705 3179 10704 3178 10728
TIME...MOT...LOC 0115Z 238DEG 48KT 3185 10704
HAIL...1.00IN
WIND...60MPH
$$
ROGASHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 23, 2:07 PM MDT, 5 hours 12 minutes earlier.
Area forecast discussion, Apr 23, 2:07 PM MDT, 5 hours 12 minutes before
Area Forecast Discussion National Weather Service El Paso Tx/Santa Teresa NM 207 PM MDT Tue Apr 23 2019 .SYNOPSIS... Showers and thunderstorms are likely this evening areawide with gusty winds, small hail, and brief heavy rainfall. A few storms may be severe, with damaging winds. Rain chances will continue overnight through far west Texas before another round of showers and thunderstorms tomorrow afternoon. The best chances for rainfall will be east of the Rio Grande River. Drier air arrives on Thursday with mostly clear skies and light winds. Temperatures will warm back to above normal over the weekend, with stronger winds returning next Monday. && .DISCUSSION... Scattered showers and thunderstorms have developed across the forecast area this afternoon, focusing on the mountains early. An upper level low, currently depicted on WV satellite imagery being centered over northern Sonora, will slowly progress eastward over northern Chihuahua and into southwest TX over the next 24 hours. Cooler mid-levels has helped to destabilize the atmosphere, with skinny, tall CAPE in the range of 800-1200 J/kg. An 18Z sounding today at White Sands Missile Range showed 800 J/kg, with further destabilization over the last couple hours. Moisture is modest, however deeper moisture exists over far west TX and Otero County, with precipitable water values in the 0.50-0.70" range and dewpoints in the upper-40's. At the moment, orographic lifting has been sufficient in developing storms early this afternoon. Increasing northeast flow behind a secondary push of continental Plains air has begun as surface pressure drops to our southwest and a pressure gradient tightens. This influx of easterly winds will add to low level convergence and allow for lowland convection this evening. All ingredients in place, scattered showers and thunderstorms are expected this evening into tonight, with a focus east of Continental Divide. The primary threats are strong wind gusts from thunderstorm outflows along with small hail. Due to the lack of deep moisture, the flooding threat still remains low with the excepting being further east over Hudspeth County. High-res CAMs seem to be in agreement about continuing storm chances for far west TX overnight into tomorrow morning, so expecting rain totals to be highest there. Another round of showers and thunderstorms are expected tomorrow behind the upper low, primarily east of the Rio Grande where the instability is sufficient. Orographic lifting will help force some showers for the Gila Wilderness in southwest NM, but mid-level subsidence will hinder thunderstorm strength out west. Northwest steering flow will help bring convection off the mountains and down to the lowlands along the International Border tomorrow afternoon. We'll be drier Thursday into the weekend as an upper ridge builds in. Temperatures will warm back to above normal, with lowland highs approaching 90 degrees Friday through Sunday. Winds look to remain light over the weekend with weak west flow. Broad long- term model agreement for increasing winds Monday/Tuesday as a shortwave trough passes over the Southern Rockies. Dry, southwest flow looks to dominate the weather pattern as we begin the month of May. && .AVIATION...Valid 24/00Z-25/00Z... P6SM SCT-BKN050-070 BKN100-120 with isolated 3-5SM -TSRA BKN030-040 lowlands west of the divide while scattered to numerous 1-3SM TSRA BKN020-030 mountains and lowlands east of the divide through 06Z, then storms mainly focused east of KALM-KELP line. Some areas may see some MVFR cigs after 06Z of BKN015-025 where rainfall occurs through evening hours. Skies gradually becoming SCT- BKN060-080 after 15Z from west to east. && .FIRE WEATHER... Upper low will be moving south of the area over the next day with a continued chance for showers and thunderstorms, especially east of the divide tonight and mainly far west Texas into the Sacs Wednesday. Some areas could see some strong storms this evening with heavy rain possible over Hudspeth county. As this system exits area, broad upper ridge will build over the Rockies and temperatures will be warming back into the upper 80s to lower 90s for the lowlands by Friday and continuing through the weekend. Minimum relative humidity values will remain above 20 percent most areas Wednesday before falling back into the teens and even some single digits starting Thursday. Winds will be on the light side through Sunday, but increase ahead of an approaching trough and conditions could reach critical thresholds Monday. && .PRELIMINARY POINT TEMPS/POPS... El Paso 52 75 55 85 / 40 20 10 0 Sierra Blanca 47 65 47 79 / 60 40 10 0 Las Cruces 47 74 49 84 / 30 10 0 0 Alamogordo 47 74 50 80 / 40 20 10 0 Cloudcroft 35 51 37 62 / 50 40 20 0 Truth or Consequences 47 76 52 83 / 30 20 10 0 Silver City 44 69 48 77 / 30 20 0 0 Deming 45 76 48 85 / 30 20 0 0 Lordsburg 45 77 49 85 / 20 10 0 0 West El Paso Metro 54 75 56 84 / 40 20 0 0 Dell City 48 74 47 82 / 40 40 10 0 Fort Hancock 52 74 52 84 / 50 40 10 0 Loma Linda 49 68 50 80 / 50 30 10 0 Fabens 53 75 53 84 / 50 30 10 0 Santa Teresa 48 74 50 84 / 40 20 0 0 White Sands HQ 52 74 55 82 / 40 20 10 0 Jornada Range 45 74 47 83 / 30 20 10 0 Hatch 45 77 47 84 / 30 20 0 0 Columbus 49 78 53 86 / 30 20 0 0 Orogrande 47 73 49 81 / 40 20 10 0 Mayhill 39 61 41 69 / 40 40 20 0 Mescalero 38 61 40 69 / 40 40 20 0 Timberon 36 58 37 67 / 40 30 20 0 Winston 35 70 39 76 / 40 20 0 0 Hillsboro 44 74 48 81 / 30 20 0 0 Spaceport 43 76 47 83 / 30 20 10 0 Lake Roberts 35 71 40 77 / 30 20 0 0 Hurley 41 72 46 79 / 30 20 0 0 Cliff 37 78 40 83 / 30 20 0 0 Mule Creek 43 74 47 81 / 30 10 0 0 Faywood 43 72 48 79 / 30 20 0 0 Animas 44 79 49 86 / 20 0 0 0 Hachita 42 77 47 86 / 20 10 0 0 Antelope Wells 45 78 49 84 / 20 0 0 0 Cloverdale 45 74 50 82 / 20 0 0 0 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 30-Dennhardt/26-Grzywacz
Hazardous weather outlook, Apr 23, 5:41 AM MDT, 13 hours 38 minutes before
Hazardous Weather Outlook National Weather Service El Paso Tx/Santa Teresa NM 541 AM MDT Tue Apr 23 2019 NMZ401>408-241145- Upper Gila River Valley-Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin- Eastern Black Range Foothills- 541 AM MDT Tue Apr 23 2019 This Hazardous Weather Outlook is for portions of southwest New Mexico. .DAY ONE...Today and Tonight. Isolated thunderstorms this afternoon and evening. A few storms could produce wind gusts to 40 mph and small hail. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Slight chance of thunderstorms Wednesday. Otherwise no hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. NMZ409>417-TXZ418>424-241145- Sierra County Lakes-Northern Dona Ana County- Southern Dona Ana County/Mesilla Valley-Central Tularosa Basin- Southern Tularosa Basin- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- Western El Paso County-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- 541 AM MDT Tue Apr 23 2019 This Hazardous Weather Outlook is for portions of south central New Mexico and southwest Texas. .DAY ONE...Today and Tonight. Isolated thunderstorms this afternoon and evening. A few storms could produce wind gusts of 50-60 mph and hail to one-half inch. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Isolated thunderstorms Wednesday. Otherwise no hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. Hefner
In the hours before
Special weather statement, Apr 23, 5:18 PM MDT, 2 hours 1 minute before
Special Weather Statement National Weather Service El Paso TX 518 PM MDT TUE APR 23 2019 NMZ413-240000- Southern Tularosa Basin NM- 518 PM MDT TUE APR 23 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN OTERO AND EASTERN DONA ANA COUNTIES UNTIL 600 PM MDT... At 517 PM MDT, Doppler radar was tracking a strong thunderstorm 10 miles northwest of McGregor Range Base, moving north at 20 mph. Nickel size hail and winds in excess of 45 mph with blowing dust will be possible with this storm. This storm will remain over mainly rural areas of southwestern Otero and eastern Dona Ana Counties. LAT...LON 3218 10612 3214 10630 3241 10644 3248 10615 TIME...MOT...LOC 2317Z 171DEG 18KT 3221 10626 REYNOLDS
Special weather statement, Apr 23, 5:27 PM MDT, 1 hour 52 minutes before
Special Weather Statement National Weather Service El Paso TX 527 PM MDT TUE APR 23 2019 NMZ410-411-240030- Northern Dona Ana County NM- Southern Dona Ana County/Mesilla Valley NM- 527 PM MDT TUE APR 23 2019 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DONA ANA COUNTY UNTIL 630 PM MDT... At 524 PM MDT, Doppler radar was tracking strong thunderstorms around Dona Ana, moving northeast at 35 mph. Half inch hail and winds in excess of 40 mph with blowing dust will be possible with these storms. Locations impacted include... Leasburg, Rincon, Las Cruces, Jornada Range, Radium Springs, Dona Ana, East Mesa, Hill, Fort Selden State Historic Site and Leasburg Dam State Park. LAT...LON 3238 10664 3224 10708 3270 10711 3269 10668 TIME...MOT...LOC 2324Z 239DEG 49KT 3242 10679 ROGASH
Special weather statement, Apr 23, 5:52 PM MDT, 1 hour 27 minutes before
Special Weather Statement National Weather Service El Paso TX 552 PM MDT TUE APR 23 2019 NMZ410-411-240030- Northern Dona Ana County NM- Southern Dona Ana County/Mesilla Valley NM- 552 PM MDT TUE APR 23 2019 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DONA ANA COUNTY UNTIL 630 PM MDT... At 551 PM MDT, Doppler radar was tracking a strong thunderstorm near Las Cruces, moving northeast at 35 mph. Dime size hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Leasburg, Las Cruces, Radium Springs, Dona Ana, Mesilla, Portions of Jornada Experimental Range, Corralitos, Fort Selden State Historic Site, Mesilla Valley Bosque State Park and Leasburg Dam State Park. LAT...LON 3226 10669 3224 10702 3258 10703 3258 10668 TIME...MOT...LOC 2351Z 238DEG 48KT 3238 10673 ROGASH
Special weather statement, Apr 23, 5:58 PM MDT, 1 hour 21 minutes before
Special Weather Statement National Weather Service El Paso TX 558 PM MDT TUE APR 23 2019 NMZ412-413-240045- Central Tularosa Basin NM-Southern Tularosa Basin NM- 558 PM MDT TUE APR 23 2019 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL OTERO AND NORTHEASTERN DONA ANA COUNTIES UNTIL 645 PM MDT... At 557 PM MDT, Doppler radar was tracking a strong thunderstorm 14 miles northwest of Orogrande, moving north at 35 mph. Nickel size hail and winds in excess of 45 mph will be possible with this storm. Locations impacted include... White Sands National Monument, Holloman Air Force Base and Lake Lucero. LAT...LON 3244 10615 3242 10637 3287 10652 3288 10610 TIME...MOT...LOC 2357Z 175DEG 30KT 3251 10627 JKP
Local storm report, Apr 23, 6:27 PM MDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
627 PM MDT TUE APR 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0524 PM HAIL 1 E HILL 32.42N 106.84W
04/23/2019 E0.88 INCH DONA ANA NM TRAINED SPOTTER
REPORTED A LOT OF HAIL, NICKLE AND DIME SIZE.
&&
EVENT NUMBER EPZ1900187
LCRSpecial weather statement, Apr 23, 6:40 PM MDT, 39 minutes before
Special Weather Statement National Weather Service El Paso TX 640 PM MDT TUE APR 23 2019 NMZ411-413-240130- Southern Tularosa Basin NM- Southern Dona Ana County/Mesilla Valley NM- 640 PM MDT TUE APR 23 2019 ...SPECIAL WEATHER STATEMENT... At 639 PM MDT, Doppler radar was tracking a strong thunderstorm near of Chaparral, moving northeast at 35 mph. Half inch hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Chaparral and Anthony Gap. LAT...LON 3201 10639 3201 10653 3218 10652 3218 10636 TIME...MOT...LOC 0039Z 238DEG 48KT 3210 10631 ROGASH
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 7:45 PM MDT | Special Weather Statement | EPZ | Doña Ana | 45 min |
| Apr 23, 8:07 PM MDT | Special Weather Statement | EPZ | Doña Ana | 53 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.